Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

July 11, 2016Sunflower County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 11, 2016, 8:13 PM CDT for Sunflower County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2016, 8:13 PM CDT (01:13 UTC)
Expired
Jul 11, 2016, 8:45 PM CDT
In force
32 min
Issued by
NWS Jackson, MS

County Sunflower County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 160 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1635 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

703 
WWUS84 KJAN 120113
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
813 PM CDT MON JUL 11 2016
 
MSZ018-019-034-120145-
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
813 PM CDT MON JUL 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
SOUTHEASTERN BOLIVAR AND WEST CENTRAL SUNFLOWER COUNTIES UNTIL 845 PM
CDT...

AT 812 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR METCALFE...OR NEAR LELAND...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHAW AROUND 830 PM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3338 9084 3343 9105 3374 9095 3363 9062
TIME...MOT...LOC 0112Z 210DEG 28KT 3350 9091 

$$

DC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 11, 4:54 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jul 11, 4:54 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
454 PM CDT MON JUL 11 2016

.DISCUSSION...No big changes to the forecast this run. The surface
ridge holds through the week, but a few upper level disturbances will
skirt across the west and north. Looks like seabreeze development and
old boundaries will also push up into south just about every
afternoon. Went with the guidance for the most part pops and temps
seemed good. Periods of clouds and rain will likely keep the heat
index values down for the next couple days. After clouds cleared, a
few locations briefly reached 105 in the west, could see more of the
same through mid week.

Around Thursday, a cold front moves through the mid south and sweeps
across the northern zones. Rain chances were not great but models
show some lift and lapse rates were pretty good for the northwest
zones. Another disturbance approaches on Friday. Moisture transport
was much better with that system, but the strong upper ridge in the
west and ridging to the southeast, may steer the system away from
the area. Again the northern zones may seem some storm development as
the complex passes. A few more boundaries and disturbances come close
to the area through the weekend, maintaining a good chance of rain
for much of the area. It looks the system for Saturday and Sunday may
dip as far south as central mississippi, with a few weak disturbances
moving from the Gulf. The HWO was clear for now.

&&

.AVIATION...VFR conditions will prevail through the afternoon and
evening. Isolated to scattered TSRA will continue and pose a risk of
brief lowering of ceilings and visibility to IFR/MVFR at the
impacted TAF sites. These conditions should last until 12/02Z with
MVFR ceilings and visibilities in stratus and fog developing after
12/06Z./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       73  93  74  94 /  19  19  11  19
Meridian      71  92  72  93 /  17  17  13  22
Vicksburg     73  94  74  94 /  20  18   7  17
Hattiesburg   74  93  74  93 /  19  33  13  43
Natchez       74  93  74  93 /  19  26   9  29
Greenville    74  95  74  95 /  18   9   6   7
Greenwood     73  94  73  94 /  18  10   7  10

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&

7/26
Hazardous weather outlook, Jul 11, 1:01 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT MON JUL 11 2016

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121815-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
101 PM CDT MON JUL 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

26

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jul 11, 6:46 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
646 PM CDT MON JUL 11 2016

ARZ075-LAZ008-009-MSZ034-120030-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-WASHINGTON MS-
646 PM CDT MON JUL 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY...
NORTHEASTERN WEST CARROLL...NORTH CENTRAL EAST CARROLL PARISHES IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN WASHINGTON COUNTIES UNTIL 730
PM CDT...

AT 646 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF GASSOWAY...OR 7 MILES SOUTHWEST OF EUDORA...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GASSOWAY AROUND 655 PM CDT.
  EUDORA AROUND 710 PM CDT.
  CHICOT JUNCTION AROUND 725 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KILBOURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3306 9146 3330 9129 3313 9104 3300 9120
      3299 9119 3299 9121 3290 9131 3300 9144
      3301 9144 3301 9145 3302 9146
TIME...MOT...LOC 2346Z 219DEG 17KT 3303 9134

EEC
Special weather statement, Jul 11, 6:57 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
657 PM CDT MON JUL 11 2016

MSZ064>066-120045-
JEFFERSON DAVIS MS-COVINGTON MS-JONES MS-
657 PM CDT MON JUL 11 2016

...A STRONG THUNDERSTORM WILL AFFECT COVINGTON...SOUTHWESTERN JONES
AND EAST CENTRAL JEFFERSON DAVIS COUNTIES UNTIL 745 PM CDT...

AT 657 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR COLLINS TO NEAR MOSELLE. MOVEMENT
WAS NORTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  COLLINS AROUND 705 PM CDT.
  ELLISVILLE AROUND 725 PM CDT.
  LAUREL AROUND 730 PM CDT.
  MOUNT OLIVE AROUND 735 PM CDT.
  HEBRON AROUND 745 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SEMINARY.

LAT...LON 3151 8967 3178 8966 3179 8957 3161 8910
      3143 8923 3143 8947
TIME...MOT...LOC 2357Z 189DEG 13KT 3162 8959 3152 8932

DC
Local storm report, Jul 11, 7:34 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             4 N SEMINARY            31.62N 89.50W
07/11/2016  E0.88 INCH       COVINGTON          MS   PUBLIC

&&

27
Special weather statement, Jul 11, 8:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT MON JUL 11 2016

MSZ043-048-049-120145-
MADISON MS-HINDS MS-RANKIN MS-
807 PM CDT MON JUL 11 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN...SOUTH CENTRAL
MADISON AND SOUTHEASTERN HINDS COUNTIES UNTIL 845 PM CDT...

AT 807 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR RICHLAND...MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PEARL AND BRANDON AROUND 815 PM CDT.
  FLOWOOD AROUND 820 PM CDT.
  RIDGELAND AROUND 830 PM CDT.
  MADISON AND FANNIN AROUND 835 PM CDT.
  CANTON...GLUCKSTADT AND GOSHEN SPRINGS AROUND 845 PM CDT.

LAT...LON 3206 9003 3210 9028 3258 9018 3249 8984
TIME...MOT...LOC 0107Z 196DEG 27KT 3223 9011

DC
Local storm report, Jul 11, 8:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
811 PM CDT MON JUL 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     3 NE COLLINS            31.67N 89.52W
07/11/2016                   COVINGTON          MS   EMERGENCY MNGR

            BARN DESTROYED AND LARGE TREE LIMBS DOWN AT INTERSECTION
            OF SPEED-MCLEOD AND HIGHWAY 84...REPORTED BY EM

&&

EC
Special weather statement, Jul 11, 8:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
813 PM CDT MON JUL 11 2016

MSZ018-019-034-120145-
BOLIVAR MS-SUNFLOWER MS-WASHINGTON MS-
813 PM CDT MON JUL 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
SOUTHEASTERN BOLIVAR AND WEST CENTRAL SUNFLOWER COUNTIES UNTIL 845 PM
CDT...

AT 812 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR METCALFE...OR NEAR LELAND...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SHAW AROUND 830 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3338 9084 3343 9105 3374 9095 3363 9062
TIME...MOT...LOC 0112Z 210DEG 28KT 3350 9091

DC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 7:07 PM CDTSevere Thunderstorm WarningJANWashington40 min
Jul 11, 7:13 PM CDTSevere Thunderstorm WarningJANCovington32 min
Jul 11, 7:22 PM CDTSevere Thunderstorm WarningJANMadison, Yazoo38 min
Jul 11, 7:36 PM CDTSevere Thunderstorm WarningJANIssaquena39 min
Jul 11, 7:44 PM CDTSevere Thunderstorm WarningJANWashington27 min
Jul 11, 8:07 PM CDTSpecial Weather StatementJANRankin38 min
Jul 12, 2:08 PM CDTSpecial Weather StatementJANCovington22 min
Jul 12, 3:18 PM CDTSpecial Weather StatementJANSimpson27 min
Jul 12, 3:22 PM CDTSpecial Weather StatementJANKemper23 min
Jul 12, 4:16 PM CDTSpecial Weather StatementJANJasper29 min
Jul 12, 4:35 PM CDTSpecial Weather StatementJANSmith25 min
Jul 12, 4:49 PM CDTSpecial Weather StatementJANNewton26 min
Jul 12, 4:57 PM CDTSevere Thunderstorm WarningJANMadison48 min
Jul 11, 7:19 PM CDTSevere Thunderstorm WarningJANEast Carroll, Morehouse, West Carroll41 min
Jul 11, 8:24 PM CDTSpecial Weather StatementJANChicot66 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.